Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 15, 2021, 5:55 PM EDT for Vance County, Warren County, North Carolina. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2021, 5:55 PM EDT (21:55 UTC)
- Expired
- Aug 15, 2021, 7:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Raleigh, NC
- Hail
- 0.00 in
- Wind
- 40
Counties Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 89 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
113
WWUS82 KRAH 152155
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
555 PM EDT Sun Aug 15 2021
NCZ008>010-152300-
Vance NC-Warren NC-Granville NC-
555 PM EDT Sun Aug 15 2021
...Strong thunderstorms will impact portions of northern Vance,
Warren and northeastern Granville Counties through 700 PM EDT...
At 553 PM EDT, Doppler radar was tracking a strong thunderstorm near
Henderson, moving north at 10 mph. Other strong storms extended
westward across northern Warren county.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Warrenton, Norlina, Stovall, Middleburg, Macon, Steele Creek Marina &
Campground, Kerr Lake, Lake Gaston, Wise and Southpointe And
Morningstar Marinas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building. Deadly
lightning is occurring with these storms.
&&
LAT...LON 3634 7794 3635 7857 3654 7856 3654 7790
TIME...MOT...LOC 2153Z 186DEG 8KT 3641 7843
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
GIHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 15, 2:55 PM EDT, 3 hours earlier.
Area forecast discussion, Aug 15, 2:55 PM EDT, 3 hours before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 255 PM EDT Sun Aug 15 2021 .SYNOPSIS... On the western periphery of a strong, subtropical ridge centered off the coast Carolinas, a quasi-stationary weak surface boundary will linger across the region early in the week. Meanwhile, tropical cyclone Fred will track north through eastern Gulf of Mexico through Monday, and will move inland along the northern Gulf coast Monday night or early Tuesday morning. && .NEAR TERM /THROUGH TONIGHT/... As of 255 PM Sunday... Deep southerly flow between the subtropical ridge centered off the SE US coast and the mid/upper level trough over the MS Vally will continue to pump anomalously high PWATS of 2-2.25"(+2 to +3 S.D.) into the region. After initially firing along an old outflow boundary from yesterday's convection, there are now numerous new outflow boundaries moving through the area, as well as the seabreeze boundary, that will be the driver for additional convection over the next several hours. Given the weak mid-level lapse rates, weak shear and the weakly forced environment, do not expect much in the way of a severe threat. Instead, the anomalously high PWATS and weak flow aloft (slow storm movement) will make locally heavy rain and flooding the primary threat, especially in urban and poor drainage areas. Airmass stabilization via nocturnal cooling and rain cooled/outflow air will lead to decreasing PoPs as convection dissipates and drifts north of the area in the mean flow. Areas of stratus/fog appears likely once again, potentially more widespread than this past morning Lows in the upper-60s north to lower-70s elsewhere. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... As of 255 PM Sunday... Expect a near repeat of today. There will be very little change in the synoptic pattern as anomalously high PWATs ~2.0" will continue to interact with weak surface boundary(ies)lingering across the area. Tempered by widespread cloudiness, daytime heating and resultant weak to moderate destabilization will lead to the development of widely scattered showers during the mid/late morning, then becoming numerous with thunder during the afternoon/early evening. Locally heavy rain and flooding will remain the primary threat. Highs ranging from lower/mid 80s north, to upper 80s/near 90 south. Convection will wane after sunset. The official NHC forecast tracks the weakening remnants of TC Fred from the northern Gulf coast Monday evening to the southern Appalachians by daybreak Tuesday. Models indicate that the enhanced tropical moisture plume associated with Fred's remnants will likely be approaching our southwestern door step by daybreak Tuesday, and with it possibly some renewed/increasing rain chances during the predawn hours. Lows ranging from upper 60s north to lower/mid 70s south. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 155 PM Sunday... Upper level high just off the southern Mid-Atlantic coast will be consistent for the first half of the week before slowly extending southwest midweek and then shifting completely to the Southeast as a shortwave trough moves across central NC late week into the weekend. At the surface, remnants of TC Fred is expected to be over AL/GA Tuesday morning and continue to move north and east along the Appalachian mountains through mid week. During this time period, Central NC is expected to get an influx of moisture from the remnants through Wednesday. Main threat from the remnants of TC Fred will be as with every TC, is the risk of flooding. With PW’s above average ranging from 2 to 2.25 inches as tropical moisture dominants the area, WPC has a slight risk for flash flooding in the western half (US1 west) of the CWA and a marginal risk everywhere else. As the remnants move north of the region Wed/Thurs, a Piedmont trough develops and the chance of afternoon showers and storms return for the remainder of the period. Temperatures for the beginning of the week will start off below average with highs near 80 in the north and west, and mid/upper 80s in the south and east. More near average temperatures are expected by late week with highs in the mid to upper 80s and lows in the upper 60s low 70s. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 150 PM Sunday... Through 18Z Monday: Scattered showers and storms will become increasingly numerous through the afternoon/early evening, with a good chance that all TAF sites will see a brief period of sub-VFR conditions in heavy downpours. Convection will wane and gradually drift to the north between 00 to 03z, with generally dry conditions afterwards. Similar to what we saw this past morning, given the very moist airmass in place, expect the development of widespread LIFR to MVFR conditions across the area in stratus and/or fog between 06 to 12z Monday, with the lowest restrictions expected across the northern TAF sites. These sub-VFR conditions in widespread stratus and/or fog will gradually lift to low-end VFR during the mid to late morning hours. After 18Z Monday: As a quasi-stationary front lingers across the area and tropical moisture from Fred gets drawn north, expect numerous showers and thunderstorms each day through at least mid week, followed by more diurnal rain chances to end the work week Sub- VFR conditions from fog/low stratus are also possible each morning. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...CBL/MWS NEAR TERM...CBL SHORT TERM...CBL LONG TERM...CA AVIATION...CBL
Hazardous weather outlook, Aug 15, 4:36 AM EDT, 13 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 436 AM EDT Sun Aug 15 2021 NCZ007>011-021>028-038>043-073>078-083>086-088-089-160845- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 436 AM EDT Sun Aug 15 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Locally heavy downpours and flooding will be possible in scattered to locally numerous thunderstorms on Sunday. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Locally heavy downpours and flooding, will be possible in scattered to locally numerous thunderstorms on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 15, 5:03 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Raleigh NC
503 PM EDT Sun Aug 15 2021
NCZ078-152130-
Wayne NC-
503 PM EDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of northeastern Wayne
County through 530 PM EDT...
At 502 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fremont, or 11 miles northeast of Goldsboro, moving north at 20 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Goldsboro, Fremont, Pikeville and Eureka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3537 7781 3537 7793 3554 7802 3559 7796
3558 7782 3543 7783 3540 7780
TIME...MOT...LOC 2102Z 171DEG 18KT 3552 7786
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KrenSpecial weather statement, Aug 15, 5:09 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Raleigh NC
509 PM EDT Sun Aug 15 2021
NCZ008>010-026-152145-
Franklin NC-Vance NC-Warren NC-Granville NC-
509 PM EDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of Vance, Warren,
Granville and northeastern Franklin Counties through 545 PM EDT...
At 508 PM EDT, Doppler radar was tracking a strong thunderstorm over
Henderson, moving north at 10 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Henderson, Oxford, Warrenton, Norlina, Littleton, Kittrell, Stem,
Stovall, Middleburg and Macon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3651 7790 3644 7792 3641 7791 3636 7792
3618 7802 3619 7876 3654 7874 3654 7790
TIME...MOT...LOC 2108Z 184DEG 10KT 3635 7842
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KrenSpecial weather statement, Aug 15, 5:32 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Raleigh NC
532 PM EDT Sun Aug 15 2021
NCZ042-043-078-152230-
Johnston NC-Wayne NC-Wilson NC-
532 PM EDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of northeastern Wayne,
southwestern Wilson and east central Johnston Counties through 630 PM
EDT...
At 532 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fremont, or 10 miles north of Goldsboro, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wilson, Fremont, Micro, Selma, Pine Level, Kenly, Princeton, Lucama,
Stantonsburg and Black Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3557 7782 3544 7783 3543 7829 3565 7828
3570 7782 3558 7781
TIME...MOT...LOC 2132Z 150DEG 9KT 3551 7800
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
10Special weather statement, Aug 15, 5:33 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Raleigh NC
533 PM EDT Sun Aug 15 2021
NCZ040>042-076-077-152200-
Lee NC-Johnston NC-Chatham NC-Harnett NC-Wake NC-
533 PM EDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of northern Harnett,
Lee, southwestern Wake, west central Johnston and southeastern
Chatham Counties through 600 PM EDT...
At 532 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fuquay-Varina, or 10 miles south of Cary, moving north at 20 mph.
HAZARD...Winds up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cary, Sanford, Garner, Fuquay-Varina, Angier, Apex, Holly Springs,
Broadway, Lemon Springs and New Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3535 7927 3539 7929 3556 7931 3574 7899
3572 7871 3570 7861 3563 7855 3550 7864
3546 7894 3534 7925
TIME...MOT...LOC 2132Z 167DEG 18KT 3562 7881
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KrenSpecial weather statement, Aug 15, 5:44 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Raleigh NC
544 PM EDT Sun Aug 15 2021
NCZ042-152215-
Johnston NC-
544 PM EDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of central Johnston
County through 615 PM EDT...
At 544 PM EDT, Doppler radar was tracking a strong thunderstorm over
Smithfield, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Smithfield, Clayton, Selma, Four Oaks, Coats Crossroads and Flowers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3540 7827 3541 7846 3546 7864 3547 7865
3549 7866 3561 7859 3566 7853 3566 7827
TIME...MOT...LOC 2144Z 191DEG 15KT 3555 7834
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KrenSpecial weather statement, Aug 15, 5:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
555 PM EDT Sun Aug 15 2021
NCZ008>010-152300-
Vance NC-Warren NC-Granville NC-
555 PM EDT Sun Aug 15 2021
...Strong thunderstorms will impact portions of northern Vance,
Warren and northeastern Granville Counties through 700 PM EDT...
At 553 PM EDT, Doppler radar was tracking a strong thunderstorm near
Henderson, moving north at 10 mph. Other strong storms extended
westward across northern Warren county.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Warrenton, Norlina, Stovall, Middleburg, Macon, Steele Creek Marina &
Campground, Kerr Lake, Lake Gaston, Wise and Southpointe And
Morningstar Marinas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building. Deadly
lightning is occurring with these storms.
&&
LAT...LON 3634 7794 3635 7857 3654 7856 3654 7790
TIME...MOT...LOC 2153Z 186DEG 8KT 3641 7843
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 2:28 PM EDT | Special Weather Statement | RAH | Edgecombe | 47 min |
| Aug 15, 2:37 PM EDT | Areal Flood Advisory | RAH | Wake | 113 min |
| Aug 15, 2:49 PM EDT | Special Weather Statement | RAH | Alamance, Chatham | 41 min |
| Aug 15, 2:57 PM EDT | Special Weather Statement | RAH | Wake | 33 min |
| Aug 15, 3:23 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Wilson | 37 min |
| Aug 15, 3:33 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 42 min |
| Aug 15, 4:08 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax, Nash, Wilson | 112 min |
| Aug 15, 4:13 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Nash, Wilson | 62 min |
| Aug 15, 4:56 PM EDT | Special Weather Statement | RAH | Harnett, Lee | 34 min |
| Aug 15, 5:03 PM EDT | Special Weather Statement | RAH | Wayne | 27 min |
| Aug 15, 5:06 PM EDT | Areal Flood Advisory | RAH | Franklin, Granville, Vance, Warren | 3 hr |
| Aug 15, 5:09 PM EDT | Special Weather Statement | RAH | Granville, Vance, Warren | 36 min |
| Aug 15, 5:32 PM EDT | Special Weather Statement | RAH | Wilson | 58 min |
| Aug 15, 5:33 PM EDT | Special Weather Statement | RAH | Lee | 27 min |
| Aug 15, 5:44 PM EDT | Areal Flood Advisory | RAH | Chatham, Harnett, Lee, Montgomery, Moore, Richmond and 1 more | 93 min |
| Aug 15, 5:44 PM EDT | Special Weather Statement | RAH | Johnston | 31 min |
| Aug 15, 6:02 PM EDT | Special Weather Statement | RAH | Edgecombe | 43 min |
| Aug 15, 6:25 PM EDT | Special Weather Statement | RAH | Montgomery | 50 min |
| Aug 15, 6:40 PM EDT | Special Weather Statement | RAH | Davidson | 35 min |
| Aug 15, 6:45 PM EDT | Special Weather Statement | RAH | Davidson | 45 min |
| Aug 15, 7:12 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Montgomery, Moore, Randolph, Stanly | 3 hr |
| Aug 15, 7:49 PM EDT | Special Weather Statement | RAH | Forsyth | 41 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.